Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jerometurner

Minocycline for 8 years?

Recommended Posts

So I have been taking 100mg of Minocycline twice a day for around 8 years, along with various topicals like BP/tazorac/tretinoin/etc.

I just went back to the derm and we decided to do acutane since it's not all gone like you would think for mid20's.

My Dr. didn't seem to be worried about any kinds of risks going off of the antibiotics after so long? Has anyone experienced anything similar?

Share this post


Link to post
Share on other sites

Hey, my dermatologist told me that he's prescribed it to thousands of patients over the years, many of which have taken it for years, and continue to take it throughout their lives.

Also, he was rarely reported back any side effects, and said that none of the thousands had any permanent side effects.

It's possible there will be a large breakout around 2 weeks following your last dose, perhaps if you come off properly this will not occur, I think he said it doesn't make a difference, as do half the pharmacists I've asked - while the other half say it might help... but no one knows for sure if this can be prevented.

Id honestly recommend a 3-6 day colon cleansing liquid only diet, look up a good one you can follow. I gave one a try, prior to doing it I think I took a dump about every other day - after the cleanse I'm doing it regularly. Won't hurt, can only benefit, possibly cleaning out your bowel issues (where the antibiotic resides).

Good luck : )

Share this post


Link to post
Share on other sites
Guest Timehealsall

wow 7 years and your bad bacteria still hasent taken over?

Share this post


Link to post
Share on other sites

I've been on Minocycline for 4 years. I stopped it a few months ago and have been breaking out so now Im back on it.........Minocycline to the rescue!

Share this post


Link to post
Share on other sites

Typically after going off an antibiotic for acne, there will be a rebound effect and the acne may reappear worse than before you started the antibiotic, but since you will be going on accutane you may not have this rebound effect. As for the above comment comparing antibiotics to a posion is just ridicolous. Long term use of antibiotics is not rare and many individuals never have side effects. Also studies show that minocycline has virtually no bacterial resistance (yet), so you are pretty safe with minocycline. Good luck with the accutane, I hope it helps!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×